Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 91, NWS El Paso, TX

July 24, 2025Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 24, 2025, 4:27 PM MDT for Otero County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2025, 4:27 PM MDT (22:27 UTC)
Expired
Jul 24, 2025, 8:00 PM MDT
In force
4 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1449 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 11:39 AM MDT, 4 hours 48 minutes earlier. Its key messages:

  • Updated at 1046 AM MDT Thu Jul 24 2025
  • Warming and mainly dry weather through Saturday with isolated storms favoring the Sacramento mountains and eastern areas.
  • Moisture starts to increase Sunday through Tuesday with more widespread thunderstorm activity.
  • The flash flooding threat returns Monday through Wednesday as a monsoonal plume sets up over the area. Increased moisture will allow temperatures fall to near or below normal.
Area forecast discussion, Jul 24, 11:39 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1139 AM MDT Thu Jul 24 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1046 AM MDT Thu Jul 24 2025

 - Warming and mainly dry weather through Saturday with isolated
   storms favoring the Sacramento mountains and eastern areas.

 - Moisture starts to increase Sunday through Tuesday with more
   widespread thunderstorm activity.

 - The flash flooding threat returns Monday through Wednesday as a
   monsoonal plume sets up over the area. Increased moisture will
   allow temperatures fall to near or below normal.

&&

.DISCUSSION...
Issued at 1046 AM MDT Thu Jul 24 2025

Low pressure centered over central California will continue to
filter in drier air to the area today. The best moisture will be
focused north and east which is where storm activity will be,
especially over the Sacramento Mtns. Moisture continues to get
scoured out on Friday with some lingering moisture in Hudspeth and
Otero counties. CAMs are illustrating storm chances in the same
general area but with less moisture for storms to ingest allowing
for less intense storms. In addition, with the drier air and
lesser storm activity, this will allow for temperatures to
increase again tomorrow and through the weekend. Temperatures will
be nearing triple digits tomorrow for portions of the lowlands
including Deming, El Paso, and the lower valley. If we don't reach
triple digits tomorrow, then there's an even better chance on
Saturday. Temperatures stay similar on Sunday, perhaps a degree or
two "cooler". Minimal storm activity expected Friday and Saturday
but better moisture starts to filter in Sunday morning allowing
for a more low end monsoon day with scattered storms in the
mountains with isolated storms spreading to the lowlands. Above
average moisture pushes in Monday and Tuesday as monsoonal flow
returns allowing for good storm chances across the area. Storms
will be efficient rain makers so localized flash flooding will be
possible. High pressure looks to migrate westward which will push
the monsoonal plume further west and over AZ with drier and warmer
conditions over our area.

&&

.AVIATION...
(18Z TAFS)
Issued at 1046 AM MDT Thu Jul 24 2025

VFR conditions expected for TAF sites with a continued down tick
in storm activity today. Storms will stay focused over the
Sacramento Mtns and not expecting it to impact terminals. Can
expect light winds out of the southwest becoming light and
variable tonight.

&&

.FIRE WEATHER...
Issued at 1046 AM MDT Thu Jul 24 2025

Elevated fire danger tomorrow and Saturday for almost all the
lowlands except portions of Hudspeth and Otero counties as min RHs
will dip to critical thresholds (12-15%). In addition, this drier
air that's coming in will help to warm up temperatures back to
above average. Our saving grace will be the light winds each
afternoon (10-15mph) and the light drainage winds overnight.
Better moisture starts pushing in from the southeast Sunday
allowing for a bit better thunderstorm chances. Min RHs still at
or below critical thresholds Sunday afternoon along and west of
the Continental Divide. A good monsoonal tap of moisture will
allow for good rain chances across the area starting Monday
through Wednesday. Min RHs stay above critical thresholds early
next week with values 20-40% in the lowlands and 40-50% in the
mountains.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  72  99  75 101 /   0   0   0   0
Sierra Blanca            66  93  67  95 /  10  10  10  10
Las Cruces               65  96  67  98 /   0   0   0   0
Alamogordo               67  94  70  97 /   0  10   0   0
Cloudcroft               50  73  52  75 /  10  30   0  10
Truth or Consequences    66  94  67  97 /   0   0   0   0
Silver City              61  89  63  90 /   0   0   0  10
Deming                   64  98  66 100 /   0   0   0   0
Lordsburg                65  95  67  96 /   0   0   0   0
West El Paso Metro       72  97  74  99 /   0   0   0   0
Dell City                68  97  70  98 /  10  10  10  10
Fort Hancock             72  99  73 101 /  10  10  10  10
Loma Linda               66  90  68  93 /   0   0   0   0
Fabens                   69  97  72 100 /   0   0   0   0
Santa Teresa             69  95  71  98 /   0   0   0   0
White Sands HQ           72  97  74  99 /   0   0   0   0
Jornada Range            66  95  68  97 /   0   0   0   0
Hatch                    65  98  67 100 /   0   0   0   0
Columbus                 68  98  71  99 /   0   0   0   0
Orogrande                66  94  67  95 /   0   0   0   0
Mayhill                  55  84  57  85 /  10  30   0  10
Mescalero                55  84  57  86 /  10  30   0  10
Timberon                 55  81  56  83 /  10  20   0  10
Winston                  54  87  56  88 /  10   0   0  10
Hillsboro                61  94  64  95 /   0   0   0   0
Spaceport                63  94  65  96 /   0   0   0   0
Lake Roberts             55  89  57  91 /   0   0   0  10
Hurley                   61  92  62  93 /   0   0   0   0
Cliff                    62  95  64  97 /   0   0   0   0
Mule Creek               60  91  62  93 /   0   0   0   0
Faywood                  63  91  64  93 /   0   0   0   0
Animas                   65  95  67  96 /   0   0   0   0
Hachita                  63  94  65  95 /   0   0   0   0
Antelope Wells           65  94  67  95 /   0  10   0   0
Cloverdale               64  90  65  90 /   0  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...37-Slusher

In the hours before

Special weather statement, Jul 24, 12:37 PM MDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service El Paso TX
1237 PM MDT Thu Jul 24 2025

NMZ414>417-241930-
Otero Mesa NM-East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1237 PM MDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT NORTH CENTRAL
OTERO COUNTY THROUGH 130 PM MDT...

At 1234 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms, lined up north to south, along the east slopes of the
Sacramento mountains...over Mayhill, Sacramento, Weed, moving east
at 10 mph.

HAZARD...Heavy rain, with local flooding of streams, arroyos, and
         low water crossing are the main threat. In addition,
         expect wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Flooding of low water crossings, and running of
         normally dry streams and arroyos possible.

Locations impacted include...
Timberon, Sacramento, Pinon, Mayhill, Silver Lake, Weed, Elk Silver,
Sixteen Springs, James Canyon, Hay Canyon, Cox Canyon, Avis, Upper
Dry Burnt Canyon, Lower Dry Burnt Canyon, Lower Sixteen Springs
Canyon, Elk Canyon, McDonald Flats, Bell Canyon, Whitetail, and
Miller Flats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3296 10532 3296 10535 3256 10535 3263 10567
      3331 10561 3331 10532
TIME...MOT...LOC 1834Z 270DEG 10KT 3297 10545

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:15 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Jul 24, 12:37 PM MDTSpecial Weather StatementEPZOtero53 min
Jul 24, 12:56 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Jul 24, 2:58 PM MDTFlash Flood WarningEPZDoña Ana, Sierra3 hr
Jul 24, 3:16 PM MDTAreal Flood AdvisoryEPZOtero, Sierra3 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.